Side Effects After Upping Finasteride Dose To 1mg Help | HairLossTalk Forums

Side Effects After Upping Finasteride Dose To 1mg Help

Discussion in 'Dealing with Side Effects' started by fixthis, Nov 27, 2017.

  1. fixthis

    fixthis Established Member My Regimen

    Joined:
    Feb 22, 2017
    Messages:
    304
    Likes Received:
    296
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    It's bee a few days since I was originally suppose to post this here .I'm 3 and a half months (maybe a little more) into finasteride and my side effects are worse. The first time I started I took 0.5 mg and had a pain around the groin area for the first week or so, which then went away. Over time my erections became weaker (just to elaborate more, penis feels more thin, sorry for the visual detail) and harder to maintain and semen was watery. After a while this became better, but not completely gone but fine to the extent where I thought I'd take 1mg. Now it's been 2-3 weeks since I started 1mg and my sides are worse, groin pain is back. but it's been better for the past day or two.

    What I'm wondering is, should I ride it out or just go back to 1mg because my current plan is to keep taking 1mg for another week and then go back to 0.5mg. Also on 0.5mg groin pain was still there but was a lot more mild and a lot less frequent.

    I'm not sure how much of this is in my head, I know the watery semen is not imagined. But I've been thinking about side effects for some time and think about them a few times a days. I've not experienced any gyno as of yet.

    Edit: I know that while being on finasteride has given me sides, but I've been able to retain my sanity since I've not had a mental breakdown over my hairloss which usually happens every year.

    Update: for the past 3 days or so my erection are back to 100% but my penis still feels about 70% as sensitive and by that I mean it doesn't feel as good when jizzing as it used to before I started 1mg. Semen is more watery than it was at 0.5mg. Since my erections are back I hope the rest of this stuff comes back as well, otherwise I'd have to go back to 0.5mg. But I think this might be a positive sign.
     
    #1 fixthis, Nov 27, 2017
    Last edited: Dec 4, 2017
  2. UberBaldaten

    Joined:
    Nov 16, 2017
    Messages:
    369
    Likes Received:
    477
    Dislikes Received:
    24
    My Regimen:
    My Regimen
    My Regimen
    Try 0.5mg/1mg every other day.
    How old are you?
    Wrong section by the way.
     
    fixthis likes this.
  3. fixthis

    fixthis Established Member My Regimen

    Joined:
    Feb 22, 2017
    Messages:
    304
    Likes Received:
    296
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Yeah I'm planning to switch to 0.5mg by the end of the week is sides don't improve. My brother's younger than me and has been on finasteride for nearly a month longer than me with no sides, and he takes 1mg. Also I'm aware that this could have been posted in a better section but this section is more active and a lot people that post here take finasteride. I've read the side effects section and some of the posters there scare the hell out of me by talking about extreme sides. I feel like I could get a balanced response in this section.
     
    UberBaldaten likes this.
  4. UberBaldaten

    Joined:
    Nov 16, 2017
    Messages:
    369
    Likes Received:
    477
    Dislikes Received:
    24
    My Regimen:
    My Regimen
    My Regimen
    I went on finasteride when I was 19 and already developed with full beard. I would try to ride it out but I understand your fears completely. I lurked once on PFS forums and I couldn't sleep whole night thinking I had PFS.
     
    countjulian and fixthis like this.
  5. fixthis

    fixthis Established Member My Regimen

    Joined:
    Feb 22, 2017
    Messages:
    304
    Likes Received:
    296
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    I had a beard by the time I was 16/17 and I'm quite hairy so it's not a surprise hairloss hit me so quick. My brother does medicine and is of the opinion that most of those sides are in my head, he said that the placebo effect can be very strong, except for the watery semen. The watery semen was really bad a month and a half ago but since then has seem to have gotten a decent bit better. It's still there but not nearly as bad. Yeah reading the horror stories made me hold off taking finasteride for 2 years until I kept having mental breakdowns over it and then decided I had to do something about it, but even ebfore taking finasteride I made sure to get a blood test done and everything was fine.
     
  6. UberBaldaten

    Joined:
    Nov 16, 2017
    Messages:
    369
    Likes Received:
    477
    Dislikes Received:
    24
    My Regimen:
    My Regimen
    My Regimen
    Your brother and you have same DNA and should imo have similar sides. I think it's in your head. You could ask him to test your sperm.
    I would advise you to take some Zinc and Selenium and hop on a cycle of anti anxiety meds for 3-4 weeks like Xanax to ride it out.

    If your hormones are fine and blood tests are fine, chances are you indeed have depression and/or anxiety wrecking your mind.

    Be more active, drink water, take magnesium,zinc and selenium, some really low dose anti anxiety meds and run. Try every other day and up the dose slowly. I think you'll be fine man.
     
  7. fixthis

    fixthis Established Member My Regimen

    Joined:
    Feb 22, 2017
    Messages:
    304
    Likes Received:
    296
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Yeah i was thinking of getting zinc. What dose do you reckon is good (50mg)? Ad yeah I've had depression for a while and it's gotten a lot worse over the past 2-3 years. I'm currently not on any meds other than finasteride

    Yeah my brother is taller than me, a bit better looking and has no anxiety and depression. We both have hairloss but his is less aggressive
     
  8. countjulian

    countjulian Experienced Member My Regimen

    Joined:
    Sep 19, 2017
    Messages:
    857
    Likes Received:
    567
    Dislikes Received:
    48
    My Regimen:
    My Regimen
    My Regimen
    Also lift weights, it will increase your free and regular T. If you want you can load creatine a few days which will get your DHT up temporarily, it could have a negative affect on your hair though. Another supplement you can add is DIM, which will reduce estrogen and increase T.
     
    fixthis likes this.
  9. countjulian

    countjulian Experienced Member My Regimen

    Joined:
    Sep 19, 2017
    Messages:
    857
    Likes Received:
    567
    Dislikes Received:
    48
    My Regimen:
    My Regimen
    My Regimen
    Sounds like me and my brother (I'm taller and with more hair and more handsome) but I got all of the anxiety and depression, he's happy as a clam with how he looks lol
     
    fixthis likes this.
  10. fixthis

    fixthis Established Member My Regimen

    Joined:
    Feb 22, 2017
    Messages:
    304
    Likes Received:
    296
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Yeah I've been out of the gym for 6 months due to going away on holiday and then having a lot of work to do at uni this year. i think going gym gave me some mental clarity, just felt good on the body.
     
  11. HairCook

    HairCook Established Member My Regimen

    Joined:
    Nov 3, 2017
    Messages:
    478
    Likes Received:
    219
    Dislikes Received:
    3
    My Regimen:
    My Regimen
    My Regimen
    I can also recommend l-tyrosine for focus. I take 500mg x3 a day. Gets me even through the winter tiredness somehow.
     
    fixthis likes this.
  12. fixthis

    fixthis Established Member My Regimen

    Joined:
    Feb 22, 2017
    Messages:
    304
    Likes Received:
    296
    Dislikes Received:
    1
    My Regimen:
    My Regimen
    My Regimen
    Update: for the past 3 days or so my erection are back to 100% but my penis still feels about 70% as sensitive and by that I mean it doesn't feel as good when jizzing as it used to before I started 1mg. Semen is more watery than it was at 0.5mg. Since my erections are back I hope the rest of this stuff comes back as well, otherwise I'd have to go back to 0.5mg. But I think this might be a positive sign.
     

Share This Page